Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 27, 2002, 1:31 AM CDT for Briscoe County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2002, 1:31 AM CDT (06:31 UTC)
- Expired
- Apr 27, 2002, 2:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS54 KLUB 270631
SVRLBB
TXC045-270715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
130 AM CDT SAT APR 27 2002
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRISCOE COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 215 AM CDT
* AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS
OR LARGER 8 MILES SOUTHWEST OF SILVERTON...MOVING NORTHEAST AT 55
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SILVERTON
CAPROCK CANYON STATE PARK
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
LAT...LON 3439 10147 3431 10145 3433 10100 3472 10095
3474 10141What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:55 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 26, 9:55 PM CDT, 3 hours 36 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 955 PM CDT FRI APR 26 2002 SUPERCELLS OVER THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO WILL MOVE NORTHEAST INTO THE CWFA. THESE STORMS WILL BE ELEVATED SO THE SEVERE THREAT WILL BE LARGE HAIL. I ADDED FOG TO THE EASTERN ZONE BUT AS STORMS MOVE NORTHEAST ACROSS CWFA...THE FOG SHOULD LIFT. DRYLINE WILL PUSH EAST ACROSS THE CWFA BY 6 AM. .LUB...TXZ022>26-28>32-34>38-40>44 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM CST. 20
In the hours before
Special weather statement, Apr 26, 9:48 PM CDT, 3 hours 43 minutes before
TXZ022>026-028>032-034>038-040>044-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 948 PM CDT FRI APR 26 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 154 IS IN EFFECT UNTIL 3 AM CDT FOR MUCH OF THE SOUTH PLAINS AND LOW ROLLING PLAINS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 3 AM CDT FOR THE FOLLOWING COUNTIES... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... LAMB... HALE... FLOYD... MOTLEY... COTTLE... HOCKLEY... LUBBOCK... CROSBY... DICKENS... KING... TERRY... LYNN... GARZA... KENT AND STONEWALL. A SEVERE THUNDERSTORM WATCH MEANS THAT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:37 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 23 min |
| Apr 27, 1:10 AM CDT | Severe Thunderstorm Warning | LUB | Hale | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.